MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD PTA F7 110 14X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD PTA F7 110 14X4; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4161440L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted, and the product met quality requirements for product acceptance.This device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During prep of the maxi ld percutaneous transluminal angioplasty (pta) balloon catheter, the balloon burst at five atmosphere because the pressure resistance was insufficient.There was no patient injury.The device was replaced with a new unknown product to complete the procedure.The device will be available for analysis.The vessel is the iliac vein which was stenosed calcified and moderately tortuous.The device was prepped per the instruction for use (ifu) with no kinks noted.There was no difficulty removing the hoop, protective balloon cover, the stylet or any of the sterile packaging components.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
This report was generated an error and there is no additional information to submit.Due to the system limitation, a report submission was needed.
 
Additional Manufacturer Narrative
During prep of the maxi ld percutaneous transluminal angioplasty (pta) balloon catheter, the balloon burst at five atmospheres because the pressure resistance was insufficient.There was no patient injury.The device was replaced with a new unknown product to complete the procedure.The vessel is the iliac vein, which was stenosed, calcified, and moderately tortuous.The device was prepped per the instruction for use (ifu) with no kinks noted.There was no difficulty removing the hoop, protective balloon cover, the stylet, or any of the sterile packaging components.One product was returned for analysis.A non-sterile maxi ld pta f7 110 14 x 4 percutaneous transluminal angioplasty (pta) was received for analysis inside a plastic bag.Per visual analysis, no physical characteristics were observed by the naked eye.Functional testing was performed on the unit.A lab sample inflator/deflator device partially filled with water was attached to the inflation lumen of the maxi ld and pressure was applied.A balloon leakage was observed on the proximal area of the balloon.No other anomalies were observed.Per sem analysis, results showed that the balloon leakage was caused by a rupture on the balloon surface.The inner surface presented no anomalies near the balloon rupture.The outer surface presented evidence of scratch marks near the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed scratch marks on the balloon outer surface probably led to the rupture condition found on the received device.It seems the balloon material near the rupture was torn either due to the interaction of the balloon with calcified spicules located on the lesion or with a sharp object from the outside of the balloon.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82212869 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp¿ was confirmed by analysis of the returned device.The exact cause cannot be determined.Sem analysis revealed scratch marks on the outer portion of the balloon and a leakage was noted coming from the proximal area of the balloon.It appears the outer balloon material was damaged by the interaction of the balloon material with a sharp object such as calcified spicules located on the lesion.Vessel characteristics of stenosis, calcification and moderate tortuosity, likely contributed to the reported event as the presence of calcium is known to damage balloon material.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 14X4
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014
7863138372
MDR Report Key13090702
Report Number9616099-2021-05227
Device Sequence Number5365258
Product Code LIT
UDI-Device Identifier20705032002063
UDI-Public20705032002063
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K963000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number4161440L
Device Catalogue Number4161440L
Device Lot Number82212869
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/01/2021
Supplement Date Received by Manufacturer12/01/2021
01/31/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/18/2022
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age27 YR
Patient SexMale
Patient Weight68 KG